Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 260, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 6, 2017, 11:41 PM EDT for Henry County, Rush County, Shelby County, Indiana. It took effect at Jul 7, 2017, 1:06 AM EDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 11:41 PM EDT (03:41 UTC)
- In effect from
- Jul 7, 2017, 1:06 AM EDT
- Expired
- Jul 7, 2017, 4:56 PM EDT
- In force
- 16 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River (IN) at Carthage (CARI3). The gauge peaked at 8.01 ft at Jul 8, 2017, 9:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
225
WGUS43 KIND 070341
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1141 PM EDT Thu Jul 6 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in central Indiana...
Big Blue River...
.Lowland flooding will develop along the Big Blue River in central
Indiana late tonight and drop back below flood stage by noon
Friday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC065-139-145-070441-
/O.NEW.KIND.FL.W.0260.170707T0506Z-170707T2056Z/
/CARI3.1.ER.170707T0506Z.170707T1000Z.170707T1456Z.NO/
1141 PM EDT Thu Jul 6 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Big Blue River at Carthage.
* until Friday afternoon.
* At 10:45 PM Thursday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 7.4 feet by tomorrow morning. The river
will fall below flood stage by tomorrow late morning.
* At 7.0 feet...Lowland flooding begins.
&&
LAT...LON 3980 8547 3967 8564 3951 8574 3954 8580
3971 8573 3982 8553
$$2 follow-up statements
481
WGUS83 KIND 070349
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1149 PM EDT Thu Jul 6 2017
...A Flood Warning continues for portions of the following rivers in
Indiana...
Big Blue River...Wabash River...
.Lowland flooding continues along portions of the Wabash River in
Sullivan county. The flooding is expected to end Friday morning.
Lowland flooding will develop late tonight along the Big Blue River
in east central Indiana and end by noon Friday. Elevated river levels
will continue through at least Friday along the lower Wabash.
Up to 4 inches of rain fell in some locations in eastern Indiana,
with possibly isolated higher amounts. As of Friday night
flooding is not expected along the White River, though the river
level will rise from current readings.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC065-139-145-072056-
/O.CON.KIND.FL.W.0260.170707T0506Z-170707T2056Z/
/CARI3.1.ER.170707T0506Z.170707T1000Z.170707T1456Z.NO/
1149 PM EDT Thu Jul 6 2017
The Flood Warning continues for
The Big Blue River at Carthage.
* until Friday afternoon.
* At 10:45 PM Thursday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 7.4 feet by tomorrow morning. The river
will fall below flood stage by tomorrow late morning.
* At 7.0 feet...Lowland flooding begins.
&&
LAT...LON 3980 8547 3967 8564 3951 8574 3954 8580
3971 8573 3982 8553
$$
ILC033-101-INC083-153-071800-
/O.CON.KIND.FL.W.0253.000000T0000Z-170707T1800Z/
/HUTI2.1.ER.000000T0000Z.170707T0600Z.170707T0600Z.NO/
1049 PM CDT Thu Jul 6 2017
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* until Friday afternoon.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.0
feet after midnight tomorrow.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-072221-
/O.EXT.KIND.FL.W.0254.000000T0000Z-170707T2221Z/
/RVTI3.1.ER.170704T0135Z.170706T0245Z.170707T1021Z.NO/
1149 PM EDT Thu Jul 6 2017
The Flood Warning continues for
The Wabash River at Riverton.
* until Friday evening.
* At 11:00 PM Thursday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$546
WGUS83 KIND 071202
FLSIND
Flood Statement
National Weather Service Indianapolis IN
801 AM EDT Fri Jul 7 2017
...The Flood Warning is no longer in effect for portions of the
following rivers in western and central Indiana...
Big Blue River...Wabash River...
.The Big Blue River at Carthage and the Wabash River at Hutsonville
fell below flood stage this morning. Rain today and next week may
keep rivers high and cause renewed flooding during the weekend and
next week.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC033-101-INC083-153-071231-
/O.CAN.KIND.FL.W.0253.000000T0000Z-170707T1800Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
701 AM CDT Fri Jul 7 2017
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 15.5 feet this morning.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
INC065-139-145-071231-
/O.CAN.KIND.FL.W.0260.000000T0000Z-170707T2056Z/
/CARI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
801 AM EDT Fri Jul 7 2017
The Flood Warning is cancelled for
The Big Blue River at Carthage.
* At 7:45 AM Friday the stage was 5.1 feet.
* Flood stage is 7.0 feet.
* Forecast...The river crested below flood stage at 6.8 feet. The
river will fall to 0.0 feet by .
&&
LAT...LON 3980 8547 3967 8564 3951 8574 3954 8580
3971 8573 3982 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 6, 10:29 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 6, 10:29 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1029 PM EDT Thu Jul 6 2017 .UPDATE... The NEAR TERM and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 255 PM EDT Thu Jul 6 2017 An upper trough will a stalled front southeast of central Indiana tonight which will put a brief end to the thunderstorms. Then, a cold front will drop southeast across the area on Friday. The front will interact with a warm, most and unstable atmosphere and result in more unsettled weather. A few of the storms could be strong or severe Friday afternoon and early evening. After that, high pressure will result in dry weather through Saturday night. Finally, another frontal system will stall out nearby resulting in the threat of thunderstorms Sunday through next week. Temperatures on Saturday will be a few degrees below normal, otherwise seasonable temperatures are in store. && .NEAR TERM /Rest of Tonight/... Issued at 1009 PM EDT Thu Jul 6 2017 UPDATE... Earlier convection has dissipated and clearing will continue across the forecast area for tonight. Current forecast is on track, so no changes. Updated forecast has been sent. PREVIOUS DISCUSSION... Should see partial clearing this evening. With light winds, clearing and the rain that has fallen, some areas could see some overnight fog or low stratus. With good radiational cooling, the 12z NAM MOS looks to warm. Prefer the blend which is closer to the cooler 12z GFS MOS. && .SHORT TERM (Friday through Sunday)... Issued at 255 PM EDT Thu Jul 6 2017 Timing and coverage of thunderstorms will be the main focus for the short term. Friday should start off dry. However, a cold front will drop southeast across the area during the afternoon and early evening. This front will interact with a warm, moist and moderately unstable atmosphere. Model CAPES are approaching 2500 J/KG. In addition, with a short wave moving through in northwest flow aloft, decent laps rates and unidirectional shear of 30 knots or slightly more, could see a few strong or severe storms per the SPC Day2 Slight Risk. Damaging winds and large hail will be the main threats. The storms may linger into the evening southeast but end there by Midnight as the front moves off to the southeast. Saturday will be dry and not as warm as high pressure starts to build in from the northwest in the wake of the cold front. Otherwise, blend temperatures look reasonable with near normal temperatures on Friday. && .LONG TERM /Sunday Night Through Thursday/... Issued at 210 PM EDT Thu Jul 6 2017 Models are close enough that the model blend initialization was accepted for most items. Central Indiana will remain in northwest flow aloft through much of the long term, with a stalled front in the area at the surface. The result will be chances for thunderstorms each day during the long term, with the potential for MCSs to move southeast across the area from time to time. Timing of these is quite uncertain, so going with chance PoPs every day will have to do. With MCSs come the potential for severe weather and heavy rain/flooding, which will be something we will have to keep an eye on as the pattern develops. && .AVIATION /Discussion for the 07/0300Z TAF Update/... Issued at 1009 PM EDT Thu Jul 6 2017 UPDATE... Shifted winds from the northwest to southwest at KIND, otherwise no changes. PREVIOUS DISCUSSION... Skies should clear tonight and with light winds, cannot completely rule out the chance for some fog formation. However, confidence is not high enough at this time to insert mention. Tomorrow, shower and thunderstorm chances will resume again by mid-morning, nonethless conditions will stay at VFR levels. Winds through the period will generally be west/southwesterly at 4 to 8 kts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK/TDUD SHORT TERM...MK LONG TERM...50 AVIATION...TDUD
Hazardous weather outlook, Jul 6, 3:56 PM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 356 PM EDT Thu Jul 6 2017 INZ021-028>031-035>049-051>057-060>065-067>072-071000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 356 PM EDT Thu Jul 6 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Rest of This Afternoon and Tonight. Outlook: Scattered showers and thunderstorms will be possible through early evening...especially over southeast portions of central Indiana. Hazards: Lightning, heavy rainfall, localized flooding, and gusty winds. Timing: Mainly through 8 PM. Discussion: Scattered showers and thunderstorms will come to an end this evening across the area as low pressure tracks off to the east. Dry weather is expected overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Scattered thunderstorms will return from midday Friday through the evening...then again from Sunday onward. Severe storms are possible on Friday, and may be possible again next week. Damaging winds would be the primary threat with any severe storms. Lightning and heavy rainfall will be concerns with any storm. Discussion: A cold front will sweep across the region Friday...bringing a threat for severe storms. Dry weather is anticipated for the first portion of the weekend as high pressure reestablishes...before daily chances for storms returns Sunday onward as multiple upper waves embedded with a northwest flow regime aloft impact the the Ohio Valley and lower Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:52 AM EDT | Special Weather Statement | IND | Delaware | 38 min |
| Jul 7, 1:51 PM EDT | Special Weather Statement | IND | Howard | 39 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 51 min |
| Jul 7, 2:50 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard | 22 min |
| Jul 7, 2:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 52 min |
| Jul 7, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 44 min |
| Jul 7, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 41 min |
| Jul 7, 3:10 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Tipton | 50 min |
| Jul 7, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 34 min |
| Jul 7, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 38 min |
| Jul 7, 3:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 50 min |
| Jul 7, 3:50 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tipton | 3 hr |
| Jul 7, 3:56 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison | 34 min |
| Jul 7, 3:58 PM EDT | Flash Flood Warning | IND | Delaware, Hamilton, Henry, Madison, Tipton | 3 hr |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Madison, Tipton | 31 min |
| Jul 7, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 40 min |
| Jul 7, 4:28 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion | 32 min |
| Jul 7, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen | 52 min |
| Jul 7, 5:24 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Monroe | 51 min |
| Jul 7, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Montgomery, Morgan, Parke, Putnam | 31 min |
| Jul 7, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 45 min |
| Jul 7, 5:56 PM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 47 hr |
| Jul 7, 5:56 PM EDT | River Flood Warning | IND | Carroll, Howard | 14 hr |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan | 23 min |
| Jul 7, 6:17 PM EDT | River Flood Warning | IND | Hamilton, Madison | 52 hr |
| Jul 7, 6:24 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 38 min |
| Jul 7, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 29 min |
| Jul 7, 6:39 PM EDT | Areal Flood Warning | IND | Clinton, Howard, Tipton | 6 hr |
| Jul 7, 6:44 PM EDT | Areal Flood Warning | IND | Delaware, Hamilton, Henry, Madison | 12 hr |
| Jul 7, 7:15 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 15 min |
| Jul 7, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 39 min |
| Jul 7, 7:38 PM EDT | Flash Flood Warning | IND | Jackson, Jennings | 3 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.